• Previous Article
    Asymptotic behaviour for prey-predator systems and logistic equations with unbounded time-dependent coefficients
  • DCDS Home
  • This Issue
  • Next Article
    Structure and regularity of the global attractor of a reaction-diffusion equation with non-smooth nonlinear term
October  2014, 34(10): 4139-4153. doi: 10.3934/dcds.2014.34.4139

The Kalman-Bucy filter revisited

1. 

Dipartimento di Sistemi e Informatica, Università di Firenze, Facolta' di Ingegneria, Via di Santa Marta 3, 50139 Firenze

2. 

Departamento de Matemática Aplicada, E. Ingenierías Industriales, Universidad de Valladolid, Paseo del Cauce 59, 47011 Valladolid

Received  November 2012 Published  April 2014

We study the properties of the error covariance matrix and the asymptotic error covariance matrix of the Kalman-Bucy filter model with time-varying coefficients. We make use of such techniques of the theory of nonautonomous differential systems as the exponential dichotomy concept and the rotation number.
Citation: Russell Johnson, Carmen Núñez. The Kalman-Bucy filter revisited. Discrete & Continuous Dynamical Systems - A, 2014, 34 (10) : 4139-4153. doi: 10.3934/dcds.2014.34.4139
References:
[1]

B. Anderson and J. Moore, The Kalman-Bucy filter as a true time-varying Wiener filter,, IEEE T. Syst. MAN Cyb., SMC-1 (1971), 119.

[2]

B. Anderson and J. Moore, Detectability and stabilizability of time-varying discrete-time linear systems,, SIAM J. Control Opt., 19 (1981), 20. doi: 10.1137/0319002.

[3]

V. I. Arnold, On a characteristic class entering into conditions of quantization,, Funk. Anal. Appl., 1 (1967), 1. doi: 10.1007/BF01075861.

[4]

B. Bell, J. Burke and G. Pillonetto, An inequality constrained nonlinear Kalman-Bucy smoother by interior point likelihood maximization,, Automatica, 45 (2009), 25. doi: 10.1016/j.automatica.2008.05.029.

[5]

A. Benavoli and L. Chisci, Robust stochastic control based on imprecise probabilities,, Proc. 18th IFAC World Congress, (2011), 4606.

[6]

P. Bougerol, Filtre de Kalman-Bucy et exposants de Lyapounov,, Oberwolfach, 1486 (1991), 112. doi: 10.1007/BFb0086662.

[7]

P. Bougerol, Some results on the filtering Riccati equation with random parameters,, Applied Stochastic Analysis (New Brunswick, (1991), 30. doi: 10.1007/BFb0007046.

[8]

P. Bougerol, Kalman filtering with random coefficients and contractions,, SIAM Jour. Control Optim., 31 (1993), 942. doi: 10.1137/0331041.

[9]

R. Ellis, Lectures on Topological Dynamics,, Benjamin, (1969).

[10]

R. Fabbri, R. Johnson and C. Núñez, Rotation number for non-autonomous linear Hamiltonian systems I: Basic properties,, Z. angew. Math. Phys., 54 (2002), 484. doi: 10.1007/s00033-003-1068-1.

[11]

R. Fabbri, R. Johnson and C. Núñez, Rotation number for non-autonomous linear Hamiltonian systems II: The Floquet coefficient,, Z. angew. Math. Phys., 54 (2003), 652. doi: 10.1007/s00033-003-1057-4.

[12]

F. Fagnani and J. Willems, Deterministic Kalman filtering in a behavioral framework,, Sys. Cont. Letters, 32 (1997), 301. doi: 10.1016/S0167-6911(97)00086-8.

[13]

W. H. Fleming and R. W. Rishel, Deterministic and Stochastic Optimal Control,, Springer-Verlag, (1975).

[14]

R. Johnson, $m$-functions and Floquet exponents for linear differential systems,, Ann. Mat. Pura Appl., 147 (1987), 211. doi: 10.1007/BF01762419.

[15]

R. Johnson and M. Nerurkar, On null controllability of linear systems with recurrent coefficients and constrained controls,, J. Dynam. Differ. Equations, 4 (1992), 259. doi: 10.1007/BF01049388.

[16]

R. Johnson and M. Nerurkar, Exponential dichotomy and rotation number for linear Hamiltonian systems,, J. Differential Equations, 108 (1994), 201. doi: 10.1006/jdeq.1994.1033.

[17]

R. Johnson and M. Nerurkar, Stabilization and random linear regulator problem for random linear control processes,, J. Math. Anal. Appl., 197 (1996), 608. doi: 10.1006/jmaa.1996.0042.

[18]

R. Kalman and R. Bucy, New results in linear filtering and prediction theory,, Trans. ASME, 83 (1961), 95. doi: 10.1115/1.3658902.

[19]

Y. Matsushima, Differentiable Manifolds,, Marcel Dekker, (1972).

[20]

A. S. Mishchenko, V. E. Shatalov and B. Yu. Sternin, Lagrangian Manifolds and the Maslov Operator,, Springer-Verlag, (1990). doi: 10.1007/978-3-642-61259-6.

[21]

V. Nemytskii and V. Stepanoff, Qualitative Theory of Differential Equations,, Princeton University Press, (1960).

[22]

S. Novo, C. Núñez and R. Obaya, Ergodic properties and rotation number for linear Hamiltonian systems,, J. Differential Equations, 148 (1998), 148. doi: 10.1006/jdeq.1998.3469.

[23]

R. J. Sacker and G. R. Sell, Existence of dichotomies and invariant splittings for linear differential systems III,, J. Differential Equations, 22 (1976), 497. doi: 10.1016/0022-0396(76)90043-7.

[24]

R. J. Sacker and G. R. Sell, A spectral theory for linear differential systems,, J. Differential Equations, 27 (1978), 320. doi: 10.1016/0022-0396(78)90057-8.

[25]

M. P. Wojtkowski, Measure theoretic entropy of the system of hard spheres,, Ergodic Theory Dynam. Systems, 8 (1988), 133. doi: 10.1017/S0143385700004363.

[26]

Y. Yi, A generalized integral manifold theorem,, J. Differential Equations, 102 (1993), 153. doi: 10.1006/jdeq.1993.1026.

show all references

References:
[1]

B. Anderson and J. Moore, The Kalman-Bucy filter as a true time-varying Wiener filter,, IEEE T. Syst. MAN Cyb., SMC-1 (1971), 119.

[2]

B. Anderson and J. Moore, Detectability and stabilizability of time-varying discrete-time linear systems,, SIAM J. Control Opt., 19 (1981), 20. doi: 10.1137/0319002.

[3]

V. I. Arnold, On a characteristic class entering into conditions of quantization,, Funk. Anal. Appl., 1 (1967), 1. doi: 10.1007/BF01075861.

[4]

B. Bell, J. Burke and G. Pillonetto, An inequality constrained nonlinear Kalman-Bucy smoother by interior point likelihood maximization,, Automatica, 45 (2009), 25. doi: 10.1016/j.automatica.2008.05.029.

[5]

A. Benavoli and L. Chisci, Robust stochastic control based on imprecise probabilities,, Proc. 18th IFAC World Congress, (2011), 4606.

[6]

P. Bougerol, Filtre de Kalman-Bucy et exposants de Lyapounov,, Oberwolfach, 1486 (1991), 112. doi: 10.1007/BFb0086662.

[7]

P. Bougerol, Some results on the filtering Riccati equation with random parameters,, Applied Stochastic Analysis (New Brunswick, (1991), 30. doi: 10.1007/BFb0007046.

[8]

P. Bougerol, Kalman filtering with random coefficients and contractions,, SIAM Jour. Control Optim., 31 (1993), 942. doi: 10.1137/0331041.

[9]

R. Ellis, Lectures on Topological Dynamics,, Benjamin, (1969).

[10]

R. Fabbri, R. Johnson and C. Núñez, Rotation number for non-autonomous linear Hamiltonian systems I: Basic properties,, Z. angew. Math. Phys., 54 (2002), 484. doi: 10.1007/s00033-003-1068-1.

[11]

R. Fabbri, R. Johnson and C. Núñez, Rotation number for non-autonomous linear Hamiltonian systems II: The Floquet coefficient,, Z. angew. Math. Phys., 54 (2003), 652. doi: 10.1007/s00033-003-1057-4.

[12]

F. Fagnani and J. Willems, Deterministic Kalman filtering in a behavioral framework,, Sys. Cont. Letters, 32 (1997), 301. doi: 10.1016/S0167-6911(97)00086-8.

[13]

W. H. Fleming and R. W. Rishel, Deterministic and Stochastic Optimal Control,, Springer-Verlag, (1975).

[14]

R. Johnson, $m$-functions and Floquet exponents for linear differential systems,, Ann. Mat. Pura Appl., 147 (1987), 211. doi: 10.1007/BF01762419.

[15]

R. Johnson and M. Nerurkar, On null controllability of linear systems with recurrent coefficients and constrained controls,, J. Dynam. Differ. Equations, 4 (1992), 259. doi: 10.1007/BF01049388.

[16]

R. Johnson and M. Nerurkar, Exponential dichotomy and rotation number for linear Hamiltonian systems,, J. Differential Equations, 108 (1994), 201. doi: 10.1006/jdeq.1994.1033.

[17]

R. Johnson and M. Nerurkar, Stabilization and random linear regulator problem for random linear control processes,, J. Math. Anal. Appl., 197 (1996), 608. doi: 10.1006/jmaa.1996.0042.

[18]

R. Kalman and R. Bucy, New results in linear filtering and prediction theory,, Trans. ASME, 83 (1961), 95. doi: 10.1115/1.3658902.

[19]

Y. Matsushima, Differentiable Manifolds,, Marcel Dekker, (1972).

[20]

A. S. Mishchenko, V. E. Shatalov and B. Yu. Sternin, Lagrangian Manifolds and the Maslov Operator,, Springer-Verlag, (1990). doi: 10.1007/978-3-642-61259-6.

[21]

V. Nemytskii and V. Stepanoff, Qualitative Theory of Differential Equations,, Princeton University Press, (1960).

[22]

S. Novo, C. Núñez and R. Obaya, Ergodic properties and rotation number for linear Hamiltonian systems,, J. Differential Equations, 148 (1998), 148. doi: 10.1006/jdeq.1998.3469.

[23]

R. J. Sacker and G. R. Sell, Existence of dichotomies and invariant splittings for linear differential systems III,, J. Differential Equations, 22 (1976), 497. doi: 10.1016/0022-0396(76)90043-7.

[24]

R. J. Sacker and G. R. Sell, A spectral theory for linear differential systems,, J. Differential Equations, 27 (1978), 320. doi: 10.1016/0022-0396(78)90057-8.

[25]

M. P. Wojtkowski, Measure theoretic entropy of the system of hard spheres,, Ergodic Theory Dynam. Systems, 8 (1988), 133. doi: 10.1017/S0143385700004363.

[26]

Y. Yi, A generalized integral manifold theorem,, J. Differential Equations, 102 (1993), 153. doi: 10.1006/jdeq.1993.1026.

[1]

Junyoung Jang, Kihoon Jang, Hee-Dae Kwon, Jeehyun Lee. Feedback control of an HBV model based on ensemble kalman filter and differential evolution. Mathematical Biosciences & Engineering, 2018, 15 (3) : 667-691. doi: 10.3934/mbe.2018030

[2]

Alexander Bibov, Heikki Haario, Antti Solonen. Stabilized BFGS approximate Kalman filter. Inverse Problems & Imaging, 2015, 9 (4) : 1003-1024. doi: 10.3934/ipi.2015.9.1003

[3]

Michel Laurent, Arnaldo Nogueira. Rotation number of contracted rotations. Journal of Modern Dynamics, 2018, 12: 175-191. doi: 10.3934/jmd.2018007

[4]

Ye Sun, Daniel B. Work. Error bounds for Kalman filters on traffic networks. Networks & Heterogeneous Media, 2018, 13 (2) : 261-295. doi: 10.3934/nhm.2018012

[5]

Xiaoying Han, Jinglai Li, Dongbin Xiu. Error analysis for numerical formulation of particle filter. Discrete & Continuous Dynamical Systems - B, 2015, 20 (5) : 1337-1354. doi: 10.3934/dcdsb.2015.20.1337

[6]

Mihail Megan, Adina Luminiţa Sasu, Bogdan Sasu. Discrete admissibility and exponential dichotomy for evolution families. Discrete & Continuous Dynamical Systems - A, 2003, 9 (2) : 383-397. doi: 10.3934/dcds.2003.9.383

[7]

Michael Basin, Mark A. Pinsky. Control of Kalman-like filters using impulse and continuous feedback design. Discrete & Continuous Dynamical Systems - B, 2002, 2 (2) : 169-184. doi: 10.3934/dcdsb.2002.2.169

[8]

Wenxian Shen. Global attractor and rotation number of a class of nonlinear noisy oscillators. Discrete & Continuous Dynamical Systems - A, 2007, 18 (2&3) : 597-611. doi: 10.3934/dcds.2007.18.597

[9]

Éder Rítis Aragão Costa. An extension of the concept of exponential dichotomy in Fréchet spaces which is stable under perturbation. Communications on Pure & Applied Analysis, 2019, 18 (2) : 845-868. doi: 10.3934/cpaa.2019041

[10]

Qiudong Wang. The diffusion time of the connecting orbit around rotation number zero for the monotone twist maps. Discrete & Continuous Dynamical Systems - A, 2000, 6 (2) : 255-274. doi: 10.3934/dcds.2000.6.255

[11]

Artur Avila, Thomas Roblin. Uniform exponential growth for some SL(2, R) matrix products. Journal of Modern Dynamics, 2009, 3 (4) : 549-554. doi: 10.3934/jmd.2009.3.549

[12]

Josef Diblík, Zdeněk Svoboda. Asymptotic properties of delayed matrix exponential functions via Lambert function. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 123-144. doi: 10.3934/dcdsb.2018008

[13]

John B. Little. The ubiquity of order domains for the construction of error control codes. Advances in Mathematics of Communications, 2007, 1 (1) : 151-171. doi: 10.3934/amc.2007.1.151

[14]

A. Rodríguez-Bernal. Perturbation of the exponential type of linear nonautonomous parabolic equations and applications to nonlinear equations. Discrete & Continuous Dynamical Systems - A, 2009, 25 (3) : 1003-1032. doi: 10.3934/dcds.2009.25.1003

[15]

Pierre Fabrie, Alain Miranville. Exponential attractors for nonautonomous first-order evolution equations. Discrete & Continuous Dynamical Systems - A, 1998, 4 (2) : 225-240. doi: 10.3934/dcds.1998.4.225

[16]

Ismael Maroto, Carmen Núñez, Rafael Obaya. Exponential stability for nonautonomous functional differential equations with state-dependent delay. Discrete & Continuous Dynamical Systems - B, 2017, 22 (8) : 3167-3197. doi: 10.3934/dcdsb.2017169

[17]

Christian Bonatti, Lorenzo J. Díaz, Todd Fisher. Super-exponential growth of the number of periodic orbits inside homoclinic classes. Discrete & Continuous Dynamical Systems - A, 2008, 20 (3) : 589-604. doi: 10.3934/dcds.2008.20.589

[18]

Xingwen Hao, Yachun Li, Qin Wang. A kinetic approach to error estimate for nonautonomous anisotropic degenerate parabolic-hyperbolic equations. Kinetic & Related Models, 2014, 7 (3) : 477-492. doi: 10.3934/krm.2014.7.477

[19]

Nicolai T. A. Haydn, Kasia Wasilewska. Limiting distribution and error terms for the number of visits to balls in non-uniformly hyperbolic dynamical systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (5) : 2585-2611. doi: 10.3934/dcds.2016.36.2585

[20]

Anthony M. Bloch, Peter E. Crouch, Nikolaj Nordkvist, Amit K. Sanyal. Embedded geodesic problems and optimal control for matrix Lie groups. Journal of Geometric Mechanics, 2011, 3 (2) : 197-223. doi: 10.3934/jgm.2011.3.197

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (16)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]